Pennsylvania, 2005Damaging Wind in Pennsylvania, August 13, 2005
August 13, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 13, 1:00 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 13, 1:00 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNING/WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SAT AUG 13 2005
.SHORT TERM (TODAY - MON)...
TRIED TO GET PRODUCTS OUT A LTL EARLY SO WE CAN FOCUS ON THE RDR.
CELLS ALREADY LINING UP ALING THE NY/PA BORDER.
UNSETTLED WX TO CONTINUE THRU THE WEEKEND. WEAK FNT WILL DROP INTO
FAR NRN PA THIS EVNG, THEN RETURN NWD LATER TNGT AND EARLY SUNDAY AS
A SFC WAVE TRACKS NEWD ACRS THE RGN. LEANED TWDS THE GFS FOR THE
SHORT TERM.
THIS AFTN SOME SCT SVR PSBL SE ZONES WHERE LOW LVL CONVERGENCE ASSCD
WITH THE WIND SHIFT, AND MODERATELY UNSTABLE CONDITIONS COULD
PRODUCE A SVR PULSER OR MAYBE SOME BOWS. MAIN CONCERN HOWEVER IS
POTNL FOR FLASH FLOODING TNGT AND SUNDAY. MBE VECTORS INDICATE POTNL FOR
TRAINING, AIRMASS IS VERY MOIST, WARM CLD DEPTHS >12K FT, WITH SFC
BNDRY FCST TO LIFT NWD. A COUPLE OF WEAK S/WVS MAY ALSO ENHANCE
ACTIVITY TNGT AND INTO SUNDAY (ONE LIFTING NEWD FROM WV). LATER
SHIFTS WILL HAVE TO MONITOR CLOSELY FOR THE PSBL ISSUANCE OF A
SHORT-TERM FFA.
DID NOT GET FANCY WITH THE GRIDS W/RESPECT TO TIMING. BELIEVE LIKELY
POPS ARE APPROPRIATE FOR TNGT AND TMRW. PCPN WILL TAPER OFF FROM NW
TO SE TMRW NGT WITH PSSG OF THE CDFNT. JUST SOME CHC POPS FAR SE
ZONES ON MONDAY MRNG, OTRW PS SKIES AND SEASONABNLE TEMPS AS HIGH
PRES BUILDS IN. GNRLY WENT WITH THE MAV GUIDANCE FOR TEMPS (WITH
SOME MINOR TWEEKS).
&&
.LONG TERM (MON NIGHT - SAT)...
FIRST PART OF THE PD SHD BE RELATIVELY QUIET AS SFC HIPRES BLDS INTO
THE REGION BHD MON/S COLD FNT. INITIALLY THOUGHT TO INCLUDE RW/TRW
FOR WED AS A WEAK COLD FNT DROPS SWRD OUT OF CANADA. HWVR...GFS RUNS
HAVE BEEN CONSISTANT WITH KEEPING THE AREA DRY AS THIS SEEMS RSNBL
GIVEN THE DRY ORGIN AND LACK OF MOISTURE AVBL IN THE NW FLOW. FIRST
REAL CHANCE OF PCPN COMES ON THE WEEKEND WHEN A STRONG COLD FNTL
SYSTEM IS FCSTD TO PASS THRU. LOOKS AS THOUGHT HE GFS IE OVERDOING
THE GFS IN THE CONV ATMOSPHERE. HWVR...AT THAT RANGE THE EXACT TIME
OF THE FNTL PASSAGE IS DFCLT TO TIME SO WILL INCLUDE CHANCE POPS
FROM FRI - SAT...BUT IT WLD SEEM THAT MUCH OF THAT TIME WLD BE DRY.
TEMPS CLOSE TO GUID FOR THE PD. MORFORD
&&
.AVIATION (13/18Z - 14/18Z)...
SCT CONV PSBL THIS AFTN ALL STATIONS XCPT SYR AND UCA. USUAL LWRD
CIGS AND VSBYS INVOF THE TRWS. TNGT...SHRT WV MVG NEWRD FROM OH WILL
BRING THE PSBLTY OF SHWRS. EVEN W/O ANY PCPN...XPCT MVFR TO IFR
CONDS WITH LWRD CIGS AND LGT FOG OVRNGT. SLOW IMPRVMT ONCE AGAIN
AFTR 12Z...BUT WITH LGT WINDS AND CLDS...MIXING WILL BE SLOW SO SOME
LWR CONDS COULD LINGER. MORFORD
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...SVR TSTM WATCH CATSKILLS AND SRN TIER.
.PA...SVR TSTM WATCH ALL OF NE PA.
Hazardous weather outlook, Aug 13, 2:27 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
327 AM EDT SAT AUG 13 2005
NYZ062-PAZ038>040-043-044-047-048-072-140725-
BRADFORD PA-LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-PIKE PA-
SOUTHERN WAYNE PA-SULLIVAN NY-SUSQUEHANNA PA-WYOMING PA-
327 AM EDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND SOUTH OF A STATIONARY
FRONT NEAR THE NEW YORK / PENNSYLVANIA BORDER TODAY. A FEW STORMS
MAY APPROACH SEVERE LIMITS DURING THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FOR THE NEXT FEW
DAYS ALONG A STATIONARY FRONTAL SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.
NYZ009-015>018-022>025-036-037-044>046-055>057-140725-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-MADISON NY-
NORTHERN ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-SENECA NY-
SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY-TIOGA NY-
TOMPKINS NY-YATES NY-
327 AM EDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND NORTH OF A STATIONARY
FRONT NEAR THE NEW YORK / PENNSYLVANIA BORDER TODAY. THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FOR THE NEXT FEW
DAYS ALONG A STATIONARY FRONTAL SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
PADAVONA
In the hours before
Special weather statement, Aug 13, 9:34 AM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1034 AM EDT SAT AUG 13 2005
NYZ062-PAZ038>040-043-044-047-048-072-131900-
BRADFORD-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
SULLIVAN-SUSQUEHANNA-WYOMING-
1034 AM EDT SAT AUG 13 2005
...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...
A WARM...HUMID AND UNSTABLE AIRMASS REMAINS ACROSS NORTHEAST
PENNSYLVANIA...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE REGION BY MID TO LATE AFTERNOON. ANY THUNDERSTORM THAT
DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND WIND
GUSTS OF 30 TO 40 MPH. ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE, WITH DAMAGING WIND GUSTS AND HAIL.
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF YOUR
NATIONAL WEATHER SERVICE...FOR THE LATEST UPDATES.
Special weather statement, Aug 13, 1:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT SAT AUG 13 2005
NYZ045-055-056-PAZ038-131915-
BRADFORD PA-BROOME NY-CHENANGO NY-TIOGA NY-
225 PM EDT SAT AUG 13 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 219 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS TO 35 MPH...WERE LOCATED ALONG A LINE EXTENDING FROM CANDOR TO
BARTON...AND WELLSBURG..AND MOVING EAST AT 25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
BERKSHIRE AND RICHFORD AT 230 PM EDT
WILAWANA...NANTICOKE AND SOUTH WAVERLY AT 245 PM EDT
SAYRE AND WHITNEY POINT AT 255 PM EDT
ATHENS...ENDICOTT AND CASTLE CREEK AROUND 305 PM EDT
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
GILT
Special weather statement, Aug 13, 1:52 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT SAT AUG 13 2005
NYZ055>057-062-PAZ038>040-043-044-047-048-072-140200-
BRADFORD-BROOME-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE-
SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-TIOGA-WYOMING-
252 PM EDT SAT AUG 13 2005
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM...
THE NATIONAL WEATHER SERVICE/S STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ALSO...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA
OUTLETS...FOR THE LATEST UPDATES...OR VISIT OUR INTERNET
WEB SITE AT WEATHER.GOV.
MORFORD
Local storm report, Aug 13, 2:12 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL ENDWELL 42.12N 76.02W
08/13/2005 1.00 INCH BROOME NY NWS EMPLOYEE
0309 PM TSTM WND GST JOHNSON CITY 42.12N 75.96W
08/13/2005 60 MPH BROOME NY NWS EMPLOYEE
&&
DGMThunderstorm Wind, Susquehanna
- When
- August 13, 2:30 PM EST
- Where
- Susquehanna County, Great Bend
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.967, -75.733
Thunderstorm winds downed trees and wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473716.